MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD LEFT SIZE 9; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD LEFT SIZE 9; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Cyst(s) (1800); Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Synovitis (2094); Swelling/ Edema (4577)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 3007963827-2021-00073, 0001822565-2021-00821.Concomitant medical products: tibia cemented 5 degree stemmed left size g item# 42532007901 lot# 64076152.Stem extension tapered cemented 14 mm diameter +30 mm length item# 42557000114 lot# 64236551.All-poly patella cemented 35 mm diameter item# 42540200035 lot# 64291044.Articular surface fixed bearing posterior stabilized (ps) left 12 mm height item# 42512400912 lot# 62809317.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent joint aspirations and arthroscopic debridement due to swelling, synovitis, and adhesions after undergoing an initial left total knee arthroplasty.The patient was revised approximately one year and eleven months¿ post implantation due to loosening.During the revision, the surgeon noted that the bone around the femur was significantly softened and almost liquefied and there were multiple cysts present under the patellar implant.There is no additional information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, g3, g6, h1, h2, h3, h6, and h10.No product was returned or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: office visit: no infection, rom 0-130 degrees, moderate swelling of the knee, patient scheduled for arthroscopic debridement of the left knee.Office visit two weeks later: left knee arthroscopy with synovial debridement and lysis of adhesions, recurrent effusions, cultures negative, moderate clear yellow effusion no evidence of infection, adhesions noted in suprapatellar area, no complications.Office visit three months later: pain 4/10, rom 0-125 degrees, 2mm varus/valgus laxity, x-ray: good prosthesis alignment, no evidence of loosening, good patellar tracking, bone scan: significant uptake in the medial and lateral plateau areas, stem of the tibia is fine, fair amount of uptake on the posterior condylar areas on the femur and in the patella as well.Three months and one week after that office visit: revision left tka: no gross loosening of any components, 300ml slightly dark gold mostly clear liquid, significant bone softening on the anterior and medial femur, multiple cysts in the patella under the button, all components revised without complication.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD LEFT SIZE 9
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key11582724
Report Number3007963827-2021-00072
Device Sequence Number4182889
Product Code JWH
UDI-Device Identifier00889024229259
UDI-Public(01)00889024229259(17)281130(10)64121648
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500606601
Device Lot Number64121648
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/07/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR
Patient Weight103